I was recently hospitalized for an upper respiratory infection with asthma complications. They put me on solu-medrol, in my IV, and prednisone once I was released. My skin was clear while on the IV steroids, however, once I was removed from it and started the prednisone prescription I developed an acne-like rash covering my face, neck, chest, back, stomach, even down my arms. It itches and stings here and there, or causes general discomfort.
What causes this? I'm suspecting it's an allergy to prednisone, or a withdrawl (withdrawal) sign from being removed from the high doses of solu-medrol. Is there anything that can be done ro clear it up quicker? I've always struggled with my skin a little bit but only when I'm on steroid treatments for my asthma does it become this severe. I've been using an ordinary acne cream to try to control it a little, though it doesn't appear to help any.
You seem to be having hives. Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes. Many cases of hives are "idiopathic," meaning no cause is known. Others may be triggered by viral infections or medications.These hives can be due to the infection or medicines.
The mainstay of treatment of hives is antihistamine which may be necessary for prolonged periods (in excess of 6 weeks).Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms.
You may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement.Also apply calamine lotion on the hands.
If the symptoms persist, then you can consult an immunologist. He may start with immunosuppressive drugs.
If the hives don’t go after 6 wks of treatment also, then it can be a case of chronic urticaria which needs further evaluation as it may be due to auto antibodies.
Hope it helps.Take care and pls do keep me posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.